March  2021, 20(3): 1213-1227. doi: 10.3934/cpaa.2021017

Existence of solution and asymptotic behavior for a class of parabolic equations

1. 

Universidade Federal de Viçosa, Departamento de Matemática, Avenida Peter Henry Rolfs, s/n, CEP 36570-900, Viçosa, MG, Brasil

2. 

Universidade Estadual de Campinas, IMECC, Departamento de Matemática, Rua Sérgio Buarque de Holanda, 651, CEP 13083-859, Campinas, SP, Brasil

* Corresponding author

Received  July 2020 Revised  December 2020 Published  March 2021 Early access  February 2021

Fund Project: The authors have been supported by FAPESP and CNPq

We prove existence and uniqueness of a positive solution for a class of quasilinear parabolic equations. We also show some maximum principles on the derivatives of the solution and study the asymptotic behavior of the solution near the maximal time of existence.

Citation: Anderson L. A. de Araujo, Marcelo Montenegro. Existence of solution and asymptotic behavior for a class of parabolic equations. Communications on Pure and Applied Analysis, 2021, 20 (3) : 1213-1227. doi: 10.3934/cpaa.2021017
References:
[1]

S. AltschulerS. B. Angenent and Y. Giga, Mean curvature flow through singularities for surfaces of rotation, J. Geom. Anal., 5 (1995), 293-358.  doi: 10.1007/BF02921800.

[2]

S. Angenent, Parabolic equations for curves on surfaces: part I. Curves with $p$–integrable curvature, Ann. Math., 132 (1990), 451-483.  doi: 10.2307/1971426.

[3]

M. Athanassenas, Behaviour of singularities of the rotationally symmetric, volume–preserving mean curvature flow, Calc. Var. PDE, 17 (2003), 1-16.  doi: 10.1007/s00526-002-0098-4.

[4] K. A. Brakke, The motion of a surface by its mean curvature, Princeton University Press, 2015. 
[5]

J. Escher and G. Simonett, The volume preserving mean curvature flow near spheres, Proc. AMS, 126 (1998), 2789-2796.  doi: 10.1090/S0002-9939-98-04727-3.

[6]

J. Escher and B. V. Matioc, Neck pinching for periodic mean curvature flows, Analysis, 30 (2010), 253-260.  doi: 10.1524/anly.2010.1039.

[7]

L. C. Evans and J. Spruck, Motion of level sets by mean curvature I, J. Differ. Geom., 33 (1991), 635-681. 

[8]

M. E. Gage and R. S. Hamilton, The heat equation shrinking convex plane curves, J. Diff. Geom., 23 (1986), 69-96. 

[9]

Z. Gang and I. M. Sigal, Neck pinching dynamics under mean curvature flow, J. Geom. Anal., 19 (2009), 36-80.  doi: 10.1007/s12220-008-9050-y.

[10]

Y. GigaY. Seki and N. Umeda, Mean curvature flow, closes open ends of noncompact surfaces of rotation, Comm. Part. Diff. Eq., 34 (2009), 1508-1529.  doi: 10.1080/03605300903296926.

[11]

M. A. Grayson, The shape of afigure eight under the curve shortening flow, Invent. Math., 96 (1989), 177-180.  doi: 10.1007/BF01393973.

[12]

G. Huisken, Nonparametric mean curvature evolution with boundary conditions, J. Differ. Equ., 77 (1989), 369-378.  doi: 10.1016/0022-0396(89)90149-6.

[13]

G. Huisken, Asymptotic behaviour for singularities of the mean curvature flow, J. Differ. Geom., 31 (1990), 285-299. 

[14]

G. Huisken and C. Sinestrari, Convexity estimates for mean curvature flow and singularities of mean convex surfaces, Acta Math., 183 (1999), 45-70.  doi: 10.1007/BF02392946.

[15]

I. Kim and D. Kwon, On mean curvature flow with forcing, Commun. Partial Differ. Equ., 45 (2020), 414-455.  doi: 10.1080/03605302.2019.1695262.

[16]

G. M. Lieberman, Second Order Parabolic Differential Equations, World Scientific, 2005. doi: 10.1142/3302.

[17]

B. V. Matioc, value problems for rotationally symmetric mean curvature flows, Arch. Math., 89 (2007), 365-372.  doi: 10.1007/s00013-007-2141-3.

[18]

J. A. McCoyF. Y. Y. Mofarreh and G. H. Williams, Fully nonlinear curvature flow of axially symmetric hypersurfaces with boundary conditions, Ann. Mat. Pura Appl., 193 (2014), 1443-1455.  doi: 10.1007/s10231-013-0337-7.

[19]

C. V. Pao, Nonlinear Parabolic and Elliptic Equations, Plenum, 1992.

[20]

K. Smoczyk, Starshaped hypersurfaces and the mean curvature flow, Manuscr. Math., 95 (1998), 225-236.  doi: 10.1007/s002290050025.

[21]

H. M. Soner and P. E. Souganidis, Singularities and uniqueness of cylindrically symmetric surfaces moving by mean curvature, Commun. Partial Differ. Equ., 18 (1993), 859-894.  doi: 10.1080/03605309308820954.

show all references

References:
[1]

S. AltschulerS. B. Angenent and Y. Giga, Mean curvature flow through singularities for surfaces of rotation, J. Geom. Anal., 5 (1995), 293-358.  doi: 10.1007/BF02921800.

[2]

S. Angenent, Parabolic equations for curves on surfaces: part I. Curves with $p$–integrable curvature, Ann. Math., 132 (1990), 451-483.  doi: 10.2307/1971426.

[3]

M. Athanassenas, Behaviour of singularities of the rotationally symmetric, volume–preserving mean curvature flow, Calc. Var. PDE, 17 (2003), 1-16.  doi: 10.1007/s00526-002-0098-4.

[4] K. A. Brakke, The motion of a surface by its mean curvature, Princeton University Press, 2015. 
[5]

J. Escher and G. Simonett, The volume preserving mean curvature flow near spheres, Proc. AMS, 126 (1998), 2789-2796.  doi: 10.1090/S0002-9939-98-04727-3.

[6]

J. Escher and B. V. Matioc, Neck pinching for periodic mean curvature flows, Analysis, 30 (2010), 253-260.  doi: 10.1524/anly.2010.1039.

[7]

L. C. Evans and J. Spruck, Motion of level sets by mean curvature I, J. Differ. Geom., 33 (1991), 635-681. 

[8]

M. E. Gage and R. S. Hamilton, The heat equation shrinking convex plane curves, J. Diff. Geom., 23 (1986), 69-96. 

[9]

Z. Gang and I. M. Sigal, Neck pinching dynamics under mean curvature flow, J. Geom. Anal., 19 (2009), 36-80.  doi: 10.1007/s12220-008-9050-y.

[10]

Y. GigaY. Seki and N. Umeda, Mean curvature flow, closes open ends of noncompact surfaces of rotation, Comm. Part. Diff. Eq., 34 (2009), 1508-1529.  doi: 10.1080/03605300903296926.

[11]

M. A. Grayson, The shape of afigure eight under the curve shortening flow, Invent. Math., 96 (1989), 177-180.  doi: 10.1007/BF01393973.

[12]

G. Huisken, Nonparametric mean curvature evolution with boundary conditions, J. Differ. Equ., 77 (1989), 369-378.  doi: 10.1016/0022-0396(89)90149-6.

[13]

G. Huisken, Asymptotic behaviour for singularities of the mean curvature flow, J. Differ. Geom., 31 (1990), 285-299. 

[14]

G. Huisken and C. Sinestrari, Convexity estimates for mean curvature flow and singularities of mean convex surfaces, Acta Math., 183 (1999), 45-70.  doi: 10.1007/BF02392946.

[15]

I. Kim and D. Kwon, On mean curvature flow with forcing, Commun. Partial Differ. Equ., 45 (2020), 414-455.  doi: 10.1080/03605302.2019.1695262.

[16]

G. M. Lieberman, Second Order Parabolic Differential Equations, World Scientific, 2005. doi: 10.1142/3302.

[17]

B. V. Matioc, value problems for rotationally symmetric mean curvature flows, Arch. Math., 89 (2007), 365-372.  doi: 10.1007/s00013-007-2141-3.

[18]

J. A. McCoyF. Y. Y. Mofarreh and G. H. Williams, Fully nonlinear curvature flow of axially symmetric hypersurfaces with boundary conditions, Ann. Mat. Pura Appl., 193 (2014), 1443-1455.  doi: 10.1007/s10231-013-0337-7.

[19]

C. V. Pao, Nonlinear Parabolic and Elliptic Equations, Plenum, 1992.

[20]

K. Smoczyk, Starshaped hypersurfaces and the mean curvature flow, Manuscr. Math., 95 (1998), 225-236.  doi: 10.1007/s002290050025.

[21]

H. M. Soner and P. E. Souganidis, Singularities and uniqueness of cylindrically symmetric surfaces moving by mean curvature, Commun. Partial Differ. Equ., 18 (1993), 859-894.  doi: 10.1080/03605309308820954.

[1]

Minkyu Kwak, Kyong Yu. The asymptotic behavior of solutions of a semilinear parabolic equation. Discrete and Continuous Dynamical Systems, 1996, 2 (4) : 483-496. doi: 10.3934/dcds.1996.2.483

[2]

Shota Sato, Eiji Yanagida. Asymptotic behavior of singular solutions for a semilinear parabolic equation. Discrete and Continuous Dynamical Systems, 2012, 32 (11) : 4027-4043. doi: 10.3934/dcds.2012.32.4027

[3]

Dominique Blanchard, Olivier Guibé, Hicham Redwane. Existence and uniqueness of a solution for a class of parabolic equations with two unbounded nonlinearities. Communications on Pure and Applied Analysis, 2016, 15 (1) : 197-217. doi: 10.3934/cpaa.2016.15.197

[4]

Telma Silva, Adélia Sequeira, Rafael F. Santos, Jorge Tiago. Existence, uniqueness, stability and asymptotic behavior of solutions for a mathematical model of atherosclerosis. Discrete and Continuous Dynamical Systems - S, 2016, 9 (1) : 343-362. doi: 10.3934/dcdss.2016.9.343

[5]

Zongming Guo, Xiaohong Guan, Yonggang Zhao. Uniqueness and asymptotic behavior of solutions of a biharmonic equation with supercritical exponent. Discrete and Continuous Dynamical Systems, 2019, 39 (5) : 2613-2636. doi: 10.3934/dcds.2019109

[6]

Gökçe Dİlek Küçük, Gabil Yagub, Ercan Çelİk. On the existence and uniqueness of the solution of an optimal control problem for Schrödinger equation. Discrete and Continuous Dynamical Systems - S, 2019, 12 (3) : 503-512. doi: 10.3934/dcdss.2019033

[7]

Fouad Hadj Selem, Hiroaki Kikuchi, Juncheng Wei. Existence and uniqueness of singular solution to stationary Schrödinger equation with supercritical nonlinearity. Discrete and Continuous Dynamical Systems, 2013, 33 (10) : 4613-4626. doi: 10.3934/dcds.2013.33.4613

[8]

Bhargav Kumar Kakumani, Suman Kumar Tumuluri. Asymptotic behavior of the solution of a diffusion equation with nonlocal boundary conditions. Discrete and Continuous Dynamical Systems - B, 2017, 22 (2) : 407-419. doi: 10.3934/dcdsb.2017019

[9]

Francesca Da Lio. Remarks on the strong maximum principle for viscosity solutions to fully nonlinear parabolic equations. Communications on Pure and Applied Analysis, 2004, 3 (3) : 395-415. doi: 10.3934/cpaa.2004.3.395

[10]

Tomás Caraballo, Xiaoying Han. A survey on Navier-Stokes models with delays: Existence, uniqueness and asymptotic behavior of solutions. Discrete and Continuous Dynamical Systems - S, 2015, 8 (6) : 1079-1101. doi: 10.3934/dcdss.2015.8.1079

[11]

G. Deugoué, T. Tachim Medjo. The Stochastic 3D globally modified Navier-Stokes equations: Existence, uniqueness and asymptotic behavior. Communications on Pure and Applied Analysis, 2018, 17 (6) : 2593-2621. doi: 10.3934/cpaa.2018123

[12]

Yichen Zhang, Meiqiang Feng. A coupled $ p $-Laplacian elliptic system: Existence, uniqueness and asymptotic behavior. Electronic Research Archive, 2020, 28 (4) : 1419-1438. doi: 10.3934/era.2020075

[13]

Yongxiu Shi, Haitao Wan. Refined asymptotic behavior and uniqueness of large solutions to a quasilinear elliptic equation in a borderline case. Electronic Research Archive, 2021, 29 (3) : 2359-2373. doi: 10.3934/era.2020119

[14]

Fabio Paronetto. A Harnack type inequality and a maximum principle for an elliptic-parabolic and forward-backward parabolic De Giorgi class. Discrete and Continuous Dynamical Systems - S, 2017, 10 (4) : 853-866. doi: 10.3934/dcdss.2017043

[15]

Kim-Ngan Le, William McLean, Martin Stynes. Existence, uniqueness and regularity of the solution of the time-fractional Fokker–Planck equation with general forcing. Communications on Pure and Applied Analysis, 2019, 18 (5) : 2765-2787. doi: 10.3934/cpaa.2019124

[16]

Zhijun Zhang. Optimal global asymptotic behavior of the solution to a singular monge-ampère equation. Communications on Pure and Applied Analysis, 2020, 19 (2) : 1129-1145. doi: 10.3934/cpaa.2020053

[17]

Guofu Lu. Nonexistence and short time asymptotic behavior of source-type solution for porous medium equation with convection in one-dimension. Discrete and Continuous Dynamical Systems - B, 2016, 21 (5) : 1567-1586. doi: 10.3934/dcdsb.2016011

[18]

Jean-Claude Saut, Jun-Ichi Segata. Asymptotic behavior in time of solution to the nonlinear Schrödinger equation with higher order anisotropic dispersion. Discrete and Continuous Dynamical Systems, 2019, 39 (1) : 219-239. doi: 10.3934/dcds.2019009

[19]

H. O. Fattorini. The maximum principle in infinite dimension. Discrete and Continuous Dynamical Systems, 2000, 6 (3) : 557-574. doi: 10.3934/dcds.2000.6.557

[20]

Dominique Blanchard, Nicolas Bruyère, Olivier Guibé. Existence and uniqueness of the solution of a Boussinesq system with nonlinear dissipation. Communications on Pure and Applied Analysis, 2013, 12 (5) : 2213-2227. doi: 10.3934/cpaa.2013.12.2213

2021 Impact Factor: 1.273

Metrics

  • PDF downloads (223)
  • HTML views (99)
  • Cited by (0)

Other articles
by authors

[Back to Top]